Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 17, NWS Lubbock, TX

June 11, 200819 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jun 11, 2008, 9:58 AM CDT for 19 counties in Texas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 9:58 AM CDT (14:58 UTC)
Expired
Jun 11, 2008, 8:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Kent County, TX, King County, TX, Lamb County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 56 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 3.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 375 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-552 J/kg
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
375 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 111458
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
958 AM CDT WED JUN 11 2008

TXZ024>026-030>032-036>038-042>044-112200-
/O.NEW.KLUB.WI.Y.0017.080611T1500Z-080612T0100Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
958 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY UNTIL 8 PM CDT THIS EVENING.

STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS 50 MPH...
ARE EXPECTED OVER THE ROLLING PLAINS AND EASTERN SOUTH PLAINS TODAY
AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. THESE WINDS MAY
ALSO CAUSE LOCAL BLOWING DUST WITH REDUCED VISIBILITIES. WINDS
SHOULD GRADUALLY DIMINISH AROUND DUSK THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLUB 112042
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CDT WED JUN 11 2008

TXZ021>023-027>029-033-120100-
/O.EXA.KLUB.WI.Y.0017.000000T0000Z-080612T0100Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON
342 PM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS 50
MPH...WILL CONTINUE OVER MUCH OF THE WESTERN SOUTH PLAINS AND
EXTREME SOUTHERN PANHANDLE TODAY AS LOW PRESSURE DEEPENS OVER THE
TEXAS PANHANDLE. THESE WINDS MAY ALSO CAUSE LOCAL BLOWING DUST
WITH REDUCED VISIBILITIES. WINDS SHOULD GRADUALLY DIMINISH AROUND
DUSK THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ024>026-030>032-036>038-042>044-120100-
/O.CON.KLUB.WI.Y.0017.000000T0000Z-080612T0100Z/
BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING-
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...POST...JAYTON...ASPERMONT
342 PM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

STRONG SOUTH WINDS FROM 25 TO 35 MPH...GUSTING AS HIGH AS
50 MPH...WILL CONTINUE OVER THE ROLLING PLAINS AND EASTERN SOUTH
PLAINS TODAY AS LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE.
THESE WINDS MAY ALSO CAUSE LOCAL BLOWING DUST WITH REDUCED
VISIBILITIES. WINDS SHOULD GRADUALLY DIMINISH AROUND DUSK THIS
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:46 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 11, 9:46 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
946 AM CDT WED JUN 11 2008

.UPDATE...
WINDS ARE MIXING THIS MORNING AS LOW LEVEL JET SHIFTS THROUGH
EASTERN ZONES...AND SPEEDS ARE RIGHT UP AGAINST WIND ADVISORY
LEVELS. SURFACE PRESSURE FALLS THIS AFTERNOON ACCOUNT FOR
CONTINUATION OF SIMILAR SPEEDS THROUGHOUT THE DAY. EXPECT OFF/ON
WINDS REACHING WIND ADVISORY LEVELS FOR MOST LOCATIONS EASTERN
HALF OF THE AREA. WILL TAKE A CLOSER LOOK AT SPEEDS OVER WESTERN
ZONES AS WELL. MCQUEEN

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT WED JUN 11 2008/

SHORT TERM...
HOT...WINDY...AND DUSTY WEATHER IS IN STORE FOR THE SOUTH PLAINS
THIS AFTERNOON. YESTERDAY/S MODEST NEAR ZONAL FLOW NORTH OF A FLAT
SUBTROPICAL RIDGE WILL TRANSITION TOWARD FASTER SOUTHWESTERLY FLOW
ALOFT TODAY AS A POTENT NORTHERN ROCKIES UA LOW MOVES EASTWARD OVER
THE PLAINS.

STRATUS MAY BRIEFLY DEVELOP TOWARDS SUNRISE OVER THE SOUTHERN
ROLLING PLAINS WITHIN CURRENT MOIST SOUTH/SOUTHEASTERLY FLOW AND
VICINITY LLJ. DRY/WARM DOWNSLOPE REGIME IS EXPECTED BY AFTERNOON
AS A DRYLINE IS PROGGED TO MIX JUST EAST OF THE INTERSTATE 27/
HIGHWAY 87 CORRIDOR. GRIDDED WRF/NAM AND FORECAST SOUNDINGS SUGGEST
THE DRYLINE WILL REMAIN CAPPED TO CONVECTIVE DEVELOPMENT...WITH QPF
DEPICTED OVER THE EASTERN PANHANDLE JUST NORTH OF THE FA. WILL
MAINTAIN A MINIMAL MENTION OF THUNDER OVER THE EXTREME SOUTHEASTERN
PANHANDLE WHERE BETTER CONVERGENCE WILL EXIST IN CLOSEST PROXIMITY
TO GLANCING ASCENT ASSOCIATED WITH SAID UA FEATURE. WILL WITHHOLD
MENTION OF SEVERE FROM THE HAZARD PRODUCTS GIVEN VERY LOW CONDITION
OF INITIATION.

THE PRIMARY WEATHER STORY TODAY WILL BE WIND AND HEAT. THE BEST
MSLP GRADIENTS ARE PROGGED TO TIGHTEN OVER THE ROLLING PLAINS/
SOUTHEASTERN PANHANDLE. LOWER TROPOSPHERIC WINDS ARE ONLY PROGGED
TO BE IN THE 25 TO 30 KT RANGE THROUGH THE MIXED PBL. SUSTAINED WINDS
MAY WELL EXCEED 30+ MPH OVER THE EASTERN FA...BUT ABOVE REASONING
AND UNCERTAINTY REFLECTED IN MOS GUIDANCE PRECLUDES THE ISSUANCE
OF A WIND ADVISORY ATTM. THIS POSSIBILITY WILL BE DISCUSSED IN THE
HAZARDOUS WEATHER OUTLOOK...AND AN ADVISORY MAY BE NEEDED LATER
TODAY. OTHERWISE...DOWNSLOPE AND INCREASED MID LEVEL THICKNESSES
WILL RESULT IN AFTERNOON MAXIMA SOME 10+ DEGREES ABOVE SEASONAL MEANS.

LONG TERM...
UPPER LOW TO SWING ACROSS NORTH DAKOTA INTO SOUTHERN CANADA
THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHORTWAVES ROUNDING
BASE OF TROUGH...ACROSS THE CENTRAL PLAINS. THESE DISTURBANCES
TO PUSH A COLD FRONT INTO THE SOUTHERN TEXAS PANHANDLE/SOUTHERN
SOUTH PLAINS BY EARLY THURSDAY MORNING BECOMING QUASI-STATIONARY
DURING THE DAY...THEN SLIDING SOUTH ACROSS THE FORECAST AREA
THURSDAY NIGHT AND FRIDAY AS THE UPPER TROUGH AXIS MOVES THROUGH
THE CENTRAL PLAINS. ANOTHER HOT DAY THURSDAY WITH TEMPERATURES
CLIMBING INTO THE UPPER 90S...BEFORE CLOUD COVER AND FRONT
DROP THEM DOWN TO NEAR NORMAL ON FRIDAY. WITH FRONT DRAPED
ACROSS THE REGION WILL CONTINUE SLIGHT CHANCE POPS...MAINLY
EASTERN ZONES FOR THURSDAY NIGHT AND FRIDAY AFTERNOON/NIGHT.
UPPER LEVEL HIGH TO BUILD OVER THE DESERT SOUTHWEST/NORTHERN
MEXICO OVER THE WEEKEND...AGAIN BRINGING WARMER TEMPERATURES
TO THE REGION. HOWEVER AS WE WILL BE ON THE EASTERN SIDE OF
THE RIDGE WITH NORTHWEST FLOW ALOFT ACROSS THE REGION FOR THE
EARLY AND MID PART OF NEXT WEEK. THUS THERE IS A POSSIBILITY
OF NOCTURNAL STORMS MOVING OFF THE HIGHER TERRAIN OF NEW
MEXICO ALSO MEDIUM RANGE MODELS SHOW A SHORTWAVE DIVING SOUTH
ACROSS THE NORTHERN PLAINS INTO THE MID MISSISSIPPI VALLEY
WHICH MAY PUSH A BACK DOOR COLD FRONT INTO THE AREA ON TUESDAY.

AVIATION...
INCREASED SOUTH TO SOUTHWESTERLY WINDS WILL BE OBSERVED TODAY AT
BOTH KCDS AND KLBB TERMINALS. WIND SPEEDS WILL NEED TO BE MONITORED
FOR A POSSIBLE AIRPORT WEATHER WARNING AT KLBB...BUT CURRENT PROGS
SUGGEST BREEZES SHOULD REMAIN JUST SHY OF SAID CRITERIA THUS.
HOWEVER... BLOWING DUST IS LIKELY TO CAUSE OBSCURATION AT KLBB
THIS AFTERNOON.

FIRE WEATHER...
WILL UPGRADE THE PREVIOUS FIRE WEATHER WATCH TO A RED FLAG WARNING
AND EXPAND THE HEADLINE AREA GEOGRAPHICALLY TO INCLUDE THE CENTRAL
SOUTH PLAINS. WITH THE DRYLINE PROGGED TO MIX EAST OF THE INTERSTATE
27/HIGHWAY 87 CORRIDOR...DRY DOWNSLOPE SURFACE FLOW WILL OVERSPREAD
THE LLANO ESTACADO/CAPROCK BY AFTERNOON. STRONGER WINDS MAY ACTUALLY
BE DISPLACED EASTWARD OVER THE ROLLING PLAINS WITHIN TIGHTER MSLP
GRADIENTS...BUT SOLUTIONS SUGGEST WINDS OVER THE HIGHER TERRAIN
WILL BE AT LEAST SUFFICIENT FOR LOW END CRITICAL FIRE WEATHER...
ESPECIALLY GIVEN 100+ DEGREE HEAT/CRITICALLY LOW RH/S AND THE
CURRENTLY DRY STATE OF FUELS OVER THE WESTERN/CENTRAL SOUTH PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        99  62  93  55  88 /  10  10  10  10  10
TULIA         99  70  93  59  88 /  10  10  10  10  10
PLAINVIEW    100  69  96  60  90 /  10  10  10  10  10
LEVELLAND    102  68  98  60  92 /  10  10  10  10  10
LUBBOCK      101  72  98  65  91 /  10  10  10  10  10
DENVER CITY  103  67  98  65  96 /   0  10  10  10  10
BROWNFIELD   102  68  99  64  94 /  10  10  10  10  10
CHILDRESS    100  72  98  69  90 /  20  20  10  20  20
SPUR         102  71  98  67  92 /  10  10  10  10  20
ASPERMONT     99  72  97  68  95 /  10  10  10  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ024>026-030>032-036>038-042>044.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>023-027>029-033>035-039>041.

&&

05/99
Hazardous weather outlook, Jun 11, 4:16 AM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
416 AM CDT WED JUN 11 2008

TXZ021>044-120930-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
416 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

FIRE WEATHER

HOT...DRY...AND WINDY CONDITIONS WILL RESULT IN WEATHER FAVORABLE
FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. A RED FLAG
WARNING IS IN EFFECT FOR THE EXTREME SOUTHWESTERN TEXAS PANHANDLE
AND THE CENTRAL AND SOUTHERN SOUTH PLAINS.

NON PRECIPITATION

SOUTH TO SOUTHWESTERLY WINDS WILL OCCASIONALLY REACH SUSTAINED
SPEEDS IN EXCESS OF 30 MPH AT A FEW LOCATIONS THIS AFTERNOON.
GUSTS OVER 40 MPH ARE LIKELY. THESE WINDS WILL RESULT IN AREAS OF
BLOWING DUST WHICH WILL LIMIT VISIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:16 AM CDTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 6 more17 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.